I'm on my 5th cycle of Capecitabine and to begin with I was very poorly and like many others took antisickness as I hate the feeling of nausea. After the 2nd cycle I stopped taking them altogether and felt fine. My dosage has never changed and I'm on 4 tablets twice daily of 500mg each. Apart from drying palms which I keep well moisturised I don't have any other side effects.. Although towards the 2nd week of taking Cape I get an odd tasting sensation in my mouth which goes once I enter the week off Cape.
I had my second piece of good news since being on Cape as my latest blood test showed yet another drop in cancer markers. So from starting at 1900 they're now down to 610. I don't have tumours in lung but was diagnosed from biopsy as having pleural effusion caused by malignant cells. Also a primary in good breast.
My partner and I go away to Italy on a road trip for 2 and half weeks on 19th August and I asked my onc for a break from the chemo and she wholeheartedly said yes which is so good to hear as I want to enjoy my holiday.
Good luch to all those on Cape and all those going through Chemo.
Love and light
Hi, I am starting on Xeloda tablets this week, I didn't know you didn't take anti sickness medicine. I did two cycles of docetaxel but I had such bad sid effects they had to stop it, that's why I am having xeloda
now, a little scared after such a bad experience with the iv chemo, if somebody else h\s been on xeloda would be greatful of some infomation about this drug side effects on which days of treatment do side effects start, I will be on 3 weekly cycles, does it work. i havw secondary on lungs. Thanks
I have been on Capecitabine for about 16 months now and felt exactly as you have said at the beginning and I couldn't work out how everyone was saying how 'easy' it was - compared to IV chemo. It took me a couple of cycles at least to get back on an even keel and I also had a dosage reduction of 20% that helped me. The one big change though that helped was not taking anti sickness tablets. I had asked for them as I was very worried about nausea, having suffered a lot from it whilst on IV chemo 6 years ago and, although I knew it was all in the mind I did want something to help. However these absolutely floored me and it was only reading a chance posting on here when I was feeling my worst that I realised what was causing the side effects - not the Capecitabine at all - and I stopped taking the anti sickness tablets then and there. I must admit I did have to give up my new job when I started this treatment as the type of job didn't allow me just to go home or call in sick however I think I could have worked if I had an office based job like I had before. It may be worth speaking to your employer, who has to make allowances for your treatment, so that they understand and that you may need extra days off until you are coping better. I certainly found that I could have gone back to work over the past year but by then I had unfortunately had to leave the job and don't feel I could/should apply for any other jobs at present especially as I am due to change treatment soon. Good luck and I do hope you can sort this out and feel better.
This chemo has made me extremely tired compared to others. I also have been on chemo for 8 1/2 years without a break. I did mention to my onc about this last week and then he went on to talk about my lung. He put me on steroids for 6 weeks fof my lung. I wanted on a low dose for energy. I will see how I feel over the next few weeks on them. Two years ago he told me when he gave me this chemo hexsaid I could take them for a boost. I also think they can give you ritalin. How are your blood levels?
It may be that you need the dose reducing. I haven't been on cap yet although it may be the next in line. I have read on this forum however that the dose needs tweeking sometimes to suit the individual. Hope they sort it out for you and that you soon feel better.
Love Sheila xx
i have recently come off cap after 2 years
i worked all the way through it.
After a while i even used to forget i was even on chemo! as my se were minimal
peeling skin on hands and feet mostly that i used to use udderly cream for.
Everyone reacts differently to chemo but i found cap very doable
good luck with your treament
Thank you Helen and June, Just hearing from somebody else in this situation has had a real emotional impact on me - still crying. it's so wonderful that I have someone i can talk to
Welcome to the forums, this must be very difficult time for you. I’m sure other users will be along to support you soon.
Maybe you would like to talk things through with a member of our helpline staff who are there to offer practical information as well as emotional support. The free phone number is 0808 800 6000 and the lines are open Monday to Friday 9.00 to 5.00 and Saturday 10.00 to 2.00.
With best wishes
I am new to the group. i have metastatic cancer in my bones and have just beenput on oral chemotherapy (capecitebine). Despite assurances from the Marsden that I would have minimal side effects and still be able to work I feel like I did when I had intravenous chemo 14 years ago - absolutely no energy and as if Ihave a bad case of flu. I started last Wednesday. My questions are:
1. is this feeling normal?
2. is it because I have just started?
3. does it go away?
If it carries on like this I dont know what I'll do as I still have to work.
Thank you in advance.